Low Carb Friends

Low Carb Friends (http://www.lowcarbfriends.com/bbs/)
-   General Health/Medical Issues (http://www.lowcarbfriends.com/bbs/general-health-medical-issues/)
-   -   How do you stop spikes in blood pressure when stopping Metoprolol and Norvase? (http://www.lowcarbfriends.com/bbs/general-health-medical-issues/800370-how-do-you-stop-spikes-blood-pressure-when-stopping-metoprolol-norvase.html)

MorganGFP 03-26-2013 12:21 PM

How do you stop spikes in blood pressure when stopping Metoprolol and Norvase?
 
I am about to begin withdrawal of 50mg Metoprolol after 5 years addiction to it for blood pressure only. No heart issues. It has been used with 5mg Norvase - Calcium Channel Blocker. PCP's instructions are to:
1. Stop the Norvase for 20 days to see if BP spikes. If not then proceed to:
2. Reduce the Metoprolol from 50mg twice a day to 25mg twice a day for one week.
3. Then to 1/2 of a 25mg tab twice a day for one week.
There was the expectation that there could or would be BP spikes.
WHY?
I thought the reason for gradual withdrawal was to prevent spikes.
Please help me understand what's missing here.

Leo41 03-26-2013 01:04 PM

Since you have such specific instructions from your PCP, shouldn't you be addressing your concerns to him/her?

I know that we need to be weaned from many meds, but I'm not sure what the reasons are. Doctors know.

ravenrose 03-26-2013 03:13 PM

I agree with Leo. If you want more background, try to find a reputable medical website to get an understanding of the issues so your doctor's answers make more sense to you.

good luck


All times are GMT -7. The time now is 11:31 AM.